Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 20, 2022, 2:24 PM PDT for Clark County, Lincoln County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Apr 21, 2022, 11:00 AM PDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2022, 2:24 PM PDT (21:24 UTC)
- In effect from
- Apr 21, 2022, 11:00 AM PDT
- Expired
- Apr 21, 2022, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 45 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 12:10 PM PDT | NON-TSTM WND GST 90 | 6 Ne Mt. Charleston, NV | MESONET STATION NV015 ANGEL PEAK RECORDED A PEAK WIND GUST OF 90 MPH AT 1620. |
| Apr 21, 5:50 PM PDT | NON-TSTM WND GST 60 | 10 Ne Mt. Charleston, NV | MESONET STATION NV040 SHOEMAKER RECORDED A PEAK WIND GUST OF 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2565 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532 WWUS85 KVEF 202124 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 224 PM PDT Wed Apr 20 2022 AZZ101-102-CAZ229-NVZ465-466-211200- /O.UPG.KVEF.FW.A.0002.220421T1800Z-220422T0300Z/ /O.NEW.KVEF.FW.W.0003.220421T1800Z-220422T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 224 PM PDT Wed Apr 20 2022 /224 PM MST Wed Apr 20 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM PDT /11 AM MST/ to 8 PM PDT /8 PM MST/ Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zones 465 and 466. * TIMING...Late Thursday morning through Thursday evening. * WIND...Southwest winds of 20 to 30 mph with gusts up to 40 mph will be possible in the warned area. * HUMIDITY...Afternoon humidity values of 5 to 15 percent. * IMPACTS...With dry fuels, enhanced winds and low afternoon RH, any fires that develop will likely spread quickly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
3 follow-up statements
720 WWUS85 KVEF 211110 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 410 AM PDT Thu Apr 21 2022 AZZ101-102-CAZ229-NVZ465-466-211800- /O.CON.KVEF.FW.W.0003.220421T1800Z-220422T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 410 AM PDT Thu Apr 21 2022 /410 AM MST Thu Apr 21 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zones 465 and 466. * TIMING...11AM this morning through 8PM tonight. * WIND...Southwest winds of 20 to 30 mph with gusts over 40 mph will be possible in the warned area. * HUMIDITY...Afternoon humidity values of 5 to 15 percent. * IMPACTS...With dry fuels, enhanced winds and low afternoon RH, any fires that develop will likely spread quickly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
470 WWUS85 KVEF 211748 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1048 AM PDT Thu Apr 21 2022 AZZ101-102-CAZ229-NVZ465-466-220300- /O.CON.KVEF.FW.W.0003.220421T1800Z-220422T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1048 AM PDT Thu Apr 21 2022 /1048 AM MST Thu Apr 21 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102. In California...Fire weather zone 229. In Nevada...Fire weather zones 465 and 466. * TIMING...11AM this morning through 8PM tonight. * WIND...Southwest winds of 20 to 30 mph with gusts over 40 mph will be possible in the warned area. * HUMIDITY...Afternoon humidity values of 5 to 15 percent. * IMPACTS...With dry fuels, enhanced winds and low afternoon RH, any fires that develop will likely spread quickly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
683 WWUS85 KVEF 220256 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 756 PM PDT Thu Apr 21 2022 AZZ101-102-CAZ229-NVZ465-466-220400- /O.EXP.KVEF.FW.W.0003.000000T0000Z-220422T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lower Colorado River Valley- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 756 PM PDT Thu Apr 21 2022 /756 PM MST Thu Apr 21 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY... Relative humidity values will continue to recover above 20 percent the rest of the evening and overnight. Elevated fire weather conditions will persist as gusty winds over 35 mph will be common across parts of southern Nevada and northwest Arizona much of tonight. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 20, 1:07 PM PDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 20, 1:07 PM PDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 107 PM PDT Wed Apr 20 2022 .SYNOPSIS...An active synoptic pattern this week will lead to windy conditions through the rest of week. Temperatures will cool off in response to a storm system Thursday and Friday and gradually warm up heading into early next week. This next system could also bring late season, high elevation snowfall and valley rainfall but accumulations are still expected to be minor. && .SHORT TERM...through Friday. Breezy to gusty winds will develop later this afternoon and evening as the next weather system begins to dig into the region. As this system continues to dig into SoCal and the Desert Southwest, winds will increase Thursday. Strongest winds are expected across and just north of the I-15 corridor with gusts around 30-45 mph. Latest hires indicating marginal Wind Advisory criteria across the Las Vegas Valley, but if winds increase a bit they end up needing to be added to the current wind headlines. The belt of gusty southwest winds will shift southeast overnight Thursday as the trough digs south and east. Winds will shift to the north behind a cold front which will move through the region Friday. Currently, the northerly winds don't look to be as potent as the pre-frontal winds, resulting in northerly gusts of 20-30 mph. In addition to winds, moisture associated with a weak AR will be available for showers to develop mainly under the low center and along the frontal boundary Friday. The latest hires, which only goes through 12Z Friday, indicates the bulk of the precip will be intercepted by the Sierra with light precipitation expected elsewhere. The latest WPC QPF forecast decreased a fair amount from the previous forecast, basically eliminating any Winter Headline concerns along the Sierra. Given the synoptic set-up, precip. enhancement is still possible with heavier showers and thunderstorms that develop; thunder is possible Friday late morning/afternoon near the low center. As the low center quickly ejects eastward by Friday afternoon, precip. chances decrease from west to east through the day Friday. Temperatures will be coolest Friday under mostly cloudy skies and cooler air advection behind the front. .LONG TERM...Saturday through Wednesday. Saturday looks to be a fairly tranquil day behind the long wave trough as it pulls away across the Four Corners and Rockies toward the central states. Some northerly winds can be expected but speeds should be somewhat subdued with sustained winds generally 10-15 mph and gusts 25 mph or less for most of the region. Model ensembles are in good agreement at indicating a strong ridge building over the western states Sunday and Monday then transitioning into a zonal or slight southwest flow ahead of a broad Pacific trough approaching the West Coast Tuesday/Wednesday. This pattern will support a significant warming trend Sunday through Tuesday with high temps climbing 5-7 degrees each day Monday and Tuesday and breezy southwest winds Tuesday afternoon to top out in the 90s across the desert zones. Temps don't look like they will change much going into Wednesday but the approaching trough could lead to increasing winds depending on how quickly it moves inland. && .FIRE WEATHER...A Fire Weather Watch remains for Thursday afternoon across much of Clark County, the Colorado River Valley, and northwest Arizona. The upcoming storm system will enhance surface winds out of the southwest Thursday morning and by the time RH values reach their minimums in the afternoon, about a 6-8 hour period of critical OR near-critical thresholds looks likely for desert valleys especially. SPC has highlighted elevated fire weather conditions across these areas as well. Area fuels in the watch area are cured for burning per fuel specialist guidance and automated ERC values. After 03Z Friday, winds may stay elevated, but RH values should be increasing and stay above critical thresholds through Friday. In fact, light wetting rains are possible for parts of Clark and Mohave counties Friday. && .AVIATION...For Harry Reid...Winds are expected to remain less than 8 kts through early afternoon. Southwest winds are then expected to increase to around 15-25kts after 21Z and continue through about 04Z before diminishing to 8kts or less. There could be some localized areas of blowing dust reducing visibility at times this afternoon. FEW high clouds will continue to stream over the area. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty west winds will continue at KDAG today with westerly winds 25-35kts into this evening. There could be some localized areas of blowing dust reducing visibility at times this afternoon. Elsewhere, look for south to southwest winds increase during the afternoon with speeds generally between 20-25kts. FEW-SCT high clouds at times through the day. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Peters LONG TERM...Adair FIRE WEATHER...TB3 AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:30 AM PDT | Fire Weather Watch | VEF | Clark, Lincoln | 11 hr |
| Apr 20, 3:36 AM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 61 hr |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Red Flag Warnings in California, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.